MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 6; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MIS DCF AP CT BLK 6; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71441154
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the spike of the gii mis dcf ap ct blk 6 has developed an angle from wear and tear.No case or patient involved.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the spike is bent on the gii mis dcf ap ct blk 6.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII MIS DCF AP CT BLK 6
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10721931
Report Number1020279-2020-05673
Device Sequence Number11638252
Product Code HRY
UDI-Device Identifier03596010497222
UDI-Public03596010497222
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441154
Device Catalogue Number71441154
Device Lot Number07KM14658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1